MAUDE Adverse Event Report: CORDIS CASHEL AVIATOR PLUS .014 4.0X15 142CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CASHEL AVIATOR PLUS .014 4.0X15 142CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4244015W
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/28/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).The product was not returned for analysis.Device history record (dhr) review was conducted and the product met quality requirements for product acceptance.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
During use, it was reported that the aviator plus balloon catheter ruptured at ten atmosphere (10 atm).There was no patient injury.The aviator balloon was replaced with a new unknown cutting balloon catheter and the procedure was complete successfully.The lesion was the left popliteal artery.The lesion had heavy stenosis and seemed to be heavily calcified.A 6f non cordis sheath was inserted to make an ipsilateral approach and a non cordis guidewire crossed the lesion.Then an aviator plus was delivered to the lesion and inflated.The lesion was the left popliteal artery.The lesion had heavy stenosis and seemed to be heavily calcified.The device has been already discarded in the hospital.
 
Additional Manufacturer Narrative
During use, it was reported that the aviator plus balloon catheter ruptured at ten atmospheres (10 atm).There was no patient injury.The aviator balloon was replaced with a new unknown cutting balloon catheter and the procedure was complete successfully.The lesion was the left popliteal artery.The lesion had a heavy stenosis and seemed to be heavily calcified.A 6f non cordis sheath was inserted to make an ipsilateral approach and a non cordis guidewire crossed the lesion.Then an aviator plus was delivered to the lesion and inflated.The lesion was the left popliteal artery.The lesion had heavy stenosis and seemed to be heavily calcified.The device was not returned for analysis.A device history record (dhr) review of lot 17204355 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst - at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause of the burst could not be determined.Based on the limited information available for review, vessel characteristics (heavily calcified with high stenosis) may have contributed to the reported event as calcification/resistant lesions may cause damage to a balloon.According to the instructions for use, which is not intended as a mitigation, ¿the rated burst pressure is based on the results of in vitro testing.At least (b)(4) of the balloons (with a (b)(4) confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Do not exceed the rated burst pressure recommended on the label.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the dhr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective/preventive action will be taken at this time.
 
Additional Manufacturer Narrative
Additional information was received and event was updated accordingly: during use, it was reported that the aviator plus balloon catheter ruptured at ten atmosphere (10 atm).There was no patient injury.The aviator balloon was replaced with a new unknown cutting balloon catheter and the procedure was complete successfully.The lesion was the left popliteal artery.The lesion had heavy stenosis and seemed to be heavily calcified.A 6f non cordis sheath was inserted to make an ipsilateral approach and a non cordis guidewire crossed the lesion.Then an aviator plus was delivered to the lesion and inflated.The lesion was the left popliteal artery.The lesion had heavy stenosis and seemed to be heavily calcified.There were no difficulty inflating the balloon during prep.There were no difficulties removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product the product into the patient.A competitor's contrast media and inflation device was used.The inflation device was successfully used with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve, the guide catheter, or through the vessel.There was no difficulty crossing the lesion.The catheter has never been in an acute bend.The product removed intact (in one piece) from the patient.There was no difficulty tracking towards the lesion.The catheter ever in an acute bend.No other information was provided.The device has been already discarded in the hospital.
 
Additional Manufacturer Narrative
Updated complaint conclusion due to additional information received: during use, it was reported that the aviator plus balloon catheter ruptured at ten atmospheres (10 atm).There was no patient injury.The aviator balloon was replaced with a new unknown cutting balloon catheter and the procedure was complete successfully.The lesion was the left popliteal artery.The lesion had a heavy stenosis and seemed to be heavily calcified.A 6f non cordis sheath was inserted to make an ipsilateral approach and a non cordis guidewire crossed the lesion.Then an aviator plus was delivered to the lesion and inflated.The lesion was the left popliteal artery.The lesion had heavy stenosis and seemed to be heavily calcified.Additional information was received that there were no difficulties removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product the product into the patient.A competitor's contrast media and inflation device was used.The inflation device was successfully used with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve, the guide catheter, or through the vessel.There was no difficulty crossing the lesion.The catheter has never been in an acute bend.The product removed intact (in one piece) from the patient.There was no difficulty tracking towards the lesion.The catheter ever in an acute bend.No other information was provided.The device has been already discarded in the hospital.The device was not returned for analysis.A device history record (dhr) review of lot 17204355 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst - at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause of the burst could not be determined.Based on the limited information available for review, vessel characteristics (heavily calcified with high stenosis) may have contributed to the reported event as calcification/resistant lesions may cause damage to a balloon.According to the instructions for use, which is not intended as a mitigation, ¿the rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Do not exceed the rated burst pressure recommended on the label.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the dhr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective/preventive action will be taken at this time.

Brand Name
AVIATOR PLUS .014 4.0X15 142CM
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, tipperary 00000
EI  00000
MDR Report Key7384785
Report Number9616099-2018-02033
Device Sequence Number1221051
Product Code LIT
UDI-Device Identifier20705032005736
UDI-Public20705032005736
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K071189
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2018
Device Model Number4244015W
Device Catalogue Number4244015W
Device Lot Number17204355
Was Device Available for Evaluation? No
Distributor Facility Aware Date02/28/2018
Initial Date Received by Manufacturer 02/28/2018
Supplement Date Received by Manufacturer04/02/2018
04/23/2018
05/25/2018
Initial Report FDA Received Date03/30/2018
Supplement Report FDA Received Date04/12/2018
05/23/2018
05/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1